MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO SELECT-14 SUPPORT PS 215CM; GUIDE, WIRE, CATHETER, NEUROVASCULATURE

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO SELECT-14 SUPPORT PS 215CM; GUIDE, WIRE, CATHETER, NEUROVASCULATURE
Catalog Number SSUP215PRE
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/27/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during ica thrombectomy procedure, during the seventh pass, when attempted to insert the subject guidewire into a non-stryker aspiration system, the distal tip of the subject guidewire could not be inserted.Therefore, the proximal end of the subject guidewire was inserted from the distal tip of the inner catheter, then accessed to the intravascular.Resistance was felt intravascularly with the subject guidewire, the subject guidewire was retracted, resulting in fractured distal tip of the subject guidewire.The fractured part remained in the body and hence, a snare device was used to retrieve it.The procedure was completed although not all of the thrombus was retrieved.The patient was paralyzed preoperatively, but there was no change in level of consciousness or enhancement of paralysis.
 
Additional Manufacturer Narrative
D9 product available to stryker ¿ updated.D9 returned to manufacturer on ¿updated.H3 device evaluated by mfg ¿updated.There are controls in the manufacturing process to ensure the product met specifications upon release.During visual/microscopic inspection, the distal tip of the guidewire was fractured and stretched at 209cm from the proximal end.The distal tip of the guidewire was not returned.During functional inspection, there were no anomalies noted to the hydrated wire (visual and tactile).A functional test was unable to be performed due to the condition of the returned device.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported guidewire fracture was confirmed.The reported difficult to inset and difficulty engaging target vessel were not replicated, however the analysis is consistent with the reported event.The device failed to meet specification when returned for analysis.It was reported that when attempted to insert the subject guidewire into a non-stryker aspiration system, the distal tip of the guidewire could not be inserted.Therefore, the proximal end of the guidewire was inserted from the distal tip of the inner catheter, then accessed to the intravascular.Resistance was felt with the guidewire, the guidewire was retracted, resulting in fractured of the guidewire.The fractured part remained in the body; the snare device was used to retrieve it.Additional information received indicated that continuous flush was set up and maintained throughout the clinical procedure, the device was prepared for use as per the directions for use and it is unknown if the patient's anatomy was tortuous.The device was returned, and it was confirmed that the guidewire distal tip had been fractured and was not returned there was evidence of stretching noted to the fracture point.It is probable that there may have been anatomical and/or procedural factors present during the clinical procedure that may have caused the reported issue and subsequent guidewire fracture during the attempt to retract the guidewire.An assignable cause of procedural factors will be assigned to the reported guidewire difficult to insert, device difficulty engaging target vessel and guidewire distal tip broken/fractured during use and to the analyzed guidewire distal tip broken/fractured during use and guidewire distal tip stretched, as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.
 
Event or Problem Description

Brand Name
SYNCHRO SELECT-14 SUPPORT PS 215CM
Common Device Name
GUIDE, WIRE, CATHETER, NEUROVASCULATURE
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key21648662
Report Number3012931345-2025-00065
Device Sequence Number12632483
Product Code MOF
UDI-Device Identifier07613327508635
UDI-Public(01)07613327508635(17)270227(10)0000628380
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K202522
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSSUP215PRE
Device Lot Number0000628380
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/27/2025
Supplement Date Received by Manufacturer05/13/2025
Initial Report FDA Received Date03/19/2025
Supplement Report FDA Received Date06/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RED 72 REVASCULARIZATION CATHETER (NON-STRYKER); SENDIT INNER CATHETER (NON-STRYKER)
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown